Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Atripla (efavirenz/emtricitabine/tenofovir) Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

emtricitabine, tenofovir, efavirenz first line offensive

I use the term "first line offensive" with strong conviction to anyone considering beginning treatment. I was diagnosed HIV positive in April of 2003 and suspect having been HIV positive for some time prior to that given the last time I...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your thoughtful post.The combination of tenofovir (Viread)/ emtricitabine (Emtriva)/ efavirenz (Sustiva) is a newer low pill count option for first line treatment of HIV. While there aren't any formally presented studies on the... Read more »

Constant rash from atripla 9efavirenz/tenofovir/FTC)

Can anyone advice me how to remedy this constant rash i am experiencing since i was put on above regimen 6 months ago.The ointments recommended by my Physician does eradicate the rash....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rashes in the setting of starting HIV medications can have a wide range of causes including flare-ups of seborrhea, folliculitis, ezcema, fungal infections, manifestations of immune reconstitution syndrome, and/or side effects of one of the... Read more »

efavirenz and tenofovir

I was just reading that a study was performed that showed that smaller doses of efavirenz (1/3 less) are just as effective as the current prescribed dose and that there is a new formulation of tenofovir that results in a 90% less plasma...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.You're correct, a study presented at the IAS2013 conference suggests that 400 mg efavirenz is about the same as 600 mg (the standard dose) for people starting therapy. It will likely be a while before this is... Read more »

MEDICATION TIMING - HOW MUCH PRECISION NEEDED? ( ATRIPLA AND FOOD, 2011) (EFAVIRENZ AND FOOD,2011)

Dear Dr. Frascino,I am under treatment for six months (tenofovir+lamivudina+efavirenz) with excellent results. No side effects at all and undetectable VL with increasing CD4. However, you might help me with some doubts which cause me a lot of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi.Are you working with an HIV specialist physician? I ask, because the advice you are getting is not accurate.1. Both tenofovir and lamivudine can be taken once per day with or without food. Efavirenz is typically taken at bedtime on an empty... Read more »
Connect With Others

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

Atripla...Tripped out!

Posted by Danigirl, 4 Replies
Hello everyone. Today is the first day my husband tried Atripla and Boy, did it trip him out! I took one look at him when I got home and could tell he was being affected by the drug. His eyes where red and kept scratching or rubbing his face. He... Read more »

Atripla- Rash/Side Effect

Posted by RL9141, 4 Replies
Yesterday (saturday) made one week of being on Atripla. I started breaking out all over my body. It looks like chicken pox, small red dots all over my body. I've taken some Bendryl. This morning (Sunday) it is worse. It's covered more of my body and... Read more »